I had vain surgery in Dec I had on spot on my calf for years that was causing me pain and swelling. When the Dr did the surgery he had to go higher than my calf he ended up going half way up the inside of my thigh. Also he did inject foam. All of that has healed nicely but now i have a bump on the backside of my knee and know i feel a stinging tingling vein from the bottom of my buttock to the middle of my thigh. Could this be another varicose vein? And does surgery cause you to have more?
Recent Varicose Vain Surgery Will It Cause Other Vains to Swell?
Doctor Answers 2
Varicose veins of the small saphenous system - Buffalo Niagara NY
What you have developed, and I am sure you had this when the first problem was diagnosed, is venous insufficiency of the small saphenous system which rins in the back of the thigh and leg.
You need a Doppler venous ultrasound of the small saphenous system for venous insufficiency and vein mapping by ultrasound.
Read the venous insufficiency book on the ebook section of the link below for pictures and guidance.
Have a question? Ask a doctor
Pain and bumb after vein surgery and sclerotherapy
I would advise that you get an examination and ultrasound by the doctor that performed the procedure, as these symptoms could be from multiple possibilities. One possiblity is that you have gotten a temporary phlebitis or inflammation inside of the injected veins that is causing the bump and discomfort. After a vein is injected with foam, it will become firm and inflammed and can be uncomfortable for up to a few weeks until it is completely absorbed from the body. Another less likely possiblity is that you have developed a complication such as nerve injury from the operation or a blood clot. An ultrasound done in the office should be able to sort this out.
In terms of your other question about whether surgery of varicose veins can cause more abnormal veins to form, the answer is typically NO. Once the abnormal vein is removed, the other healthy veins tend to compensate just fine and do not tend to become varicose as the result of the procedure. It is unlikely to be another varicose vein causing your symptoms.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.